Blanchfield forms and Gordian distance

Borodzik, M., Friedl, S. and Powell, M. (2016) Blanchfield forms and Gordian distance. Journal of the Mathematical Society of Japan, 68(3), pp. 1047-1080. (doi: 10.2969/jmsj/06831047)

Full text not currently available from Enlighten.


Given a link in S 3 we will use invariants derived from the Alexander module and the Blanchfield pairing to obtain lower bounds on the Gordian distance between links, the unlinking number and various splitting numbers. These lower bounds generalise results recently obtained by Kawauchi. We give an application restricting the knot types which can arise from a sequence of splitting operations on a link. This allows us to answer a question asked by Colin Adams in 1996.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Powell, Dr Mark
Authors: Borodzik, M., Friedl, S., and Powell, M.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Journal of the Mathematical Society of Japan
Publisher:Mathematical Society of Japan
ISSN (Online):1881-2333
Published Online:19 July 2016

University Staff: Request a correction | Enlighten Editors: Update this record